Thyroid Research and Practice

CASE REPORT
Year
: 2015  |  Volume : 12  |  Issue : 1  |  Page : 29--31

Carbimazole-induced histomorphological changes simulating malignancy in toxic goiter


D Siva Ranjan, B Rama Mohan Rao, Epari Sanjeeva Rao 
 Department of Pathology, Konaseema Institute of Medical Sciences and Research Foundation, Amalapuram, Andhra Pradesh, India

Correspondence Address:
Dr. D Siva Ranjan
H.NO:C-108, Phase-2, Hill Colony, Vanasthalipuram, Hyderabad - 500 070
India

Antithyroid drug therapy is still a widely used approach in the management of hyperthyroidism. Histomorphological changes of thyroid in toxic goiter, following carbimazole therapy are rarely documented. We present a case of 51-year-old female patient who clinically presented with features of thyromegaly. Initially a diagnosis of mutinodular goiter with follicular hyperplasia and in places raising even a suspicion of Hurthle cell neoplasm was made. Correlating the clinical details, history of drug intake, and histomorphological features; a final diagnosis of therapy (carbimazole) induced changes in toxic goiter was offered.


How to cite this article:
Ranjan D S, Mohan Rao B R, Rao ES. Carbimazole-induced histomorphological changes simulating malignancy in toxic goiter.Thyroid Res Pract 2015;12:29-31


How to cite this URL:
Ranjan D S, Mohan Rao B R, Rao ES. Carbimazole-induced histomorphological changes simulating malignancy in toxic goiter. Thyroid Res Pract [serial online] 2015 [cited 2021 Oct 27 ];12:29-31
Available from: https://www.thetrp.net/article.asp?issn=0973-0354;year=2015;volume=12;issue=1;spage=29;epage=31;aulast=Ranjan;type=0